Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 50, NWS Kansas City, MO

April 13, 2014Lafayette County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 13, 2014, 2:57 AM CDT for Lafayette County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 2:57 AM CDT (07:57 UTC)
Expired
Apr 13, 2014, 3:30 AM CDT
In force
33 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 3:00 AM CDTHAIL 1.75Higginsville, MODELAYED REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1786 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.1
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KEAX 130757
SVREAX
MOC107-130830-
/O.NEW.KEAX.SV.W.0050.140413T0757Z-140413T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 AM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 330 AM CDT

* AT 253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ODESSA...AND
  MOVING EAST AT 40 MPH.

  HAZARD...PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS AND VEHICLES.

* LOCATIONS IMPACTED INCLUDE...
  HIGGINSVILLE...MAYVIEW...CORDER...ALMA AND AULLVILLE.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 37 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3902 9349 3896 9396 3910 9402 3920 9348
TIME...MOT...LOC 0758Z 257DEG 35KT 3903 9386

HAIL...1.50IN
WIND...<50MPH

$$

BOOKBINDER
2 follow-up statements
569 
WWUS53 KEAX 130813
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 AM CDT SUN APR 13 2014

MOC107-130830-
/O.CON.KEAX.SV.W.0050.000000T0000Z-140413T0830Z/
LAFAYETTE MO-
313 AM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAFAYETTE COUNTY UNTIL 330 AM CDT...

AT 307 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HIGGINSVILLE...AND MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
CORDER AND ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3915 9349 3912 9349 3905 9349 3902 9349
      3900 9378 3913 9381 3920 9348 3915 9348
TIME...MOT...LOC 0813Z 257DEG 35KT 3906 9368

HAIL...1.50IN
WIND...<50MPH

$$

BOOKBINDER
405 
WWUS53 KEAX 130823
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
323 AM CDT SUN APR 13 2014

MOC107-130830-
/O.CON.KEAX.SV.W.0050.000000T0000Z-140413T0830Z/
LAFAYETTE MO-
323 AM CDT SUN APR 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LAFAYETTE COUNTY UNTIL 330 AM CDT...

AT 320 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALMA...AND
MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3914 9349 3905 9349 3902 9350 3901 9363
      3914 9364 3920 9348 3915 9348
TIME...MOT...LOC 0823Z 257DEG 35KT 3908 9356

HAIL...1.25IN
WIND...<50MPH

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:07 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 13, 12:07 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1207 AM CDT Sun Apr 13 2014

.MESOSCALE DISCUSSION...
Issued at 1121 PM CDT SAT APR 12 2014

Cooling of the boundary layer is causing storms to transition to an
elevated nature which is making the effects of the dry warm layer year
800 hPa even more pronounced. This resulted in a quick dissipation of
any storms near or south of I-70 where the capping inversion is
strongest and these areas are likely to remain dry overnight. Further
north, intensifying LLJ is aiding the progression of strong storms
between STJ and MCI where there remains MUCAPE of over 1000 J/kg.
However this elevated instability is progged to weaken to the east of
I-35 so the threat for strong storms will diminish as storms push
into this less unstable airmass.

&&

.SHORT TERM...(This Evening through Monday Night)
Issued at 408 PM CDT SAT APR 12 2014

Tonight:

Frontal boundaries will likely be the focus for most of the
convection tonight. A warm front extends from a weak low near OMA
through northern IL. A diffuse area of low pressure over southwest
KS is connected to the OMA low by a very weak cold front.

Strong and gusty southerly winds have pulled up the season's first
large swath of gulf moisture into KS/MO as noted by 60ish dewpoints
while southwesterly h8 winds spread an elevated mixed layer across
KS and MO resulting in a moderately strong cap.The end result is the
warmest temperatures of the year with MLCAPEs around 2500 J/kg but
marginal 0-6km shear around 35 kts. Evening convective activity will
likely be closely tied to the IA warm front. Best severe threat will
reside over IA with isolated severe storms possible over northwest
MO mainly this evening. Large hail would be the most likely severe
threat. A h7 shortwave is progged to lift northeast through northern
KS/NE and activate this warm front. Last 4-5 runs of the HRRR has
consistently shown scattered convection popping up along this
boundary around 22z. The convection further south which the HRRR and
RAP develop over east central KS is a bit suspicious as it forms
within the well capped environment with no boundary nearby. Wouldn't
be surprised if it actually form further west along the dryline over
central KS where some cu has recently formed. Prefer to limit the
evening convection to northwest and north central MO. Also have low
confidence in the NAM and GFS propagating an MCS southward into east
central KS and west central MO by 06Z. Overall, will concentrate
highest PoPs across northern MO and lower them south of the MO River.

Sunday-Sunday night:

A broad upper trough over the desert southwest is expected to lift
northeast on Sunday and enhance the downstream lift via
increasing/expanding upper level diffluence. This in turn will lead
to widespread convection with heavy rains likely. Scattered
convection will likely be ongoing Sunday morning and this plus
extensive low level cloud cover will make it difficult to realize the
moderate instability the soundings show. Should some breaks occur of
any meaningful length of time then we could tap into this instability
and give a boost to our severe threat. For now strong storms are
possible south of the MO River on Sunday with a minimal severe
threat. The main weather threat will be from heavy rains due to very
efficient deep, tropical-like convection, which could train during
the afternoon and early evening.

The true cold front currently lies form eastern ND through west
central SD which will reinforce the frontal boundary on Sunday. A
second and much deeper northern upper trough will push this front
southeast with strong cold air advection rushing in Sunday night.
Inspection of Bufr soundings suggest the rain could mix with snow
over parts of northwest MO late Sunday night.

Monday-Monday night:

A very raw and blustery day with temperatures 20 degrees below
average. While the NAM had previously been discounted as being too
cold and generating several inches of snow the latest GFS and ECMWF
have been trending colder and also generating at least a rain/snow
mix. Started trending colder yesterday and continue doing so today.
Areas of light rain mixed with snow seems plausible if not likely
Monday morning. Will hold off on mentioning any snow amounts for now.

Very cold temperatures will settle in overnight Monday as skies
clear out. Will see sub-freezing temperatures everywhere with many
locations experiencing several hours of temperatures below 28F at
which water freezes inside most plants. Will be issuing headlines
eventually for Monday night/Tuesday morning.

.LONG TERM...(Tuesday through Saturday)
Issued at 408 PM CDT SAT APR 12 2014

Tuesday-Saturday

After a chilly start Tuesday morning, temperatures will steadily
rebound Tuesday into Wednesday, with highs primarily in the 50s and
60s respectively. Model solutions vary greatly with regards to
timing, amplification/strength, and placement of the next upper
trough to affect the area Thursday or Friday. This provides
relatively high uncertainty to the expected weather during this
period, and likewise the degree of cooler weather to follow upon the
frontal passage. As for temperatures during the period, readings
should remain slightly below climatological normals for this time of
year.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1206 AM CDT SUN APR 13 2014

Storms should remain north and east of the KC and STJ areas for the
remainder of the night. Earlier storms left winds variable but they
should return from the SSE over the next several hours. MVFR ceilings
developing over TX should rapidly expand northward early Sunday
morning and could make it as far north as northern MO by sunrise.

Widespread thunderstorms are likely beginning early Sunday afternoon
as a cold front moves in. Some of these may be strong. Front will
push through the area toward 00Z with some gusty winds and showers
lingering through the evening.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...MJ
LONG TERM...Blair
AVIATION...Hawblitzel
Hazardous weather outlook, Apr 12, 5:54 AM CDT, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CDT SAT APR 12 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
554 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT ACROSS NORTHERN
 MISSOURI AND NORTHEAST KANSAS. WIDESPREAD SEVERE WEATHER IS NOT
 ANTICIPATED...HOWEVER...A FEW STRONG TO POTENTIALLY SEVERE STORMS
 ARE POSSIBLE IN FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS
 EVENING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY AND INTO EARLY MONDAY
 ACROSS THE REGION. STRONG TO SEVERE STORMS ARE EXPECTED SUNDAY
 AFTERNOON...MAINLY ALONG AND SOUTH OF A LINE FROM THE KANSAS CITY
 METRO TO KIRKSVILLE. A WIDESPREAD 1 TO 2 INCHES OF TOTAL RAINFALL
 IS ANTICIPATED THROUGH MONDAY MORNING...WITH LOCALLY HIGHER AMOUNTS
 POSSIBLE.

 TUESDAY MORNING LOW TEMPERATURES WILL BE IN THE UPPER 20S ACROSS
 THE REGION...WHICH MAY DAMAGE UNPROTECTED SENSITIVE VEGETATION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, Apr 12, 9:38 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             PICKERING               40.45N 94.84W
04/12/2014  M0.88 INCH       NODAWAY            MO   TRAINED SPOTTER

            PEA SIZE, DIME, AND NICKEL SIZE HAIL.

&&

KBRONIS
Special weather statement, Apr 12, 9:51 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT SAT APR 12 2014

KSZ025-103-MOZ020-028-130330-
ATCHISON KS-BUCHANAN MO-LEAVENWORTH KS-PLATTE MO-
951 PM CDT SAT APR 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...SOUTHWESTERN
BUCHANAN...SOUTHEASTERN ATCHISON AND NORTHERN LEAVENWORTH COUNTIES
UNTIL 1030 PM CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NORTONVILLE...MOVING EAST AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ATCHISON...WESTON...PLATTE CITY...EASTON...RUSHVILLE...TRACY...
  DEARBORN...CAMDEN POINT...POTTER...LOWEMONT...LEWIS AND CLARK VI...
  BEAN LAKE...IATAN...FORT LEAVENWORTH...DE KALB...BEVERLY...FAUCETT
  AND HOOVER.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 18 AND 40.

LAT...LON 3956 9529 3967 9476 3953 9468 3936 9464
      3933 9518 3941 9519 3942 9524
TIME...MOT...LOC 0251Z 261DEG 32KT 3946 9520

DUX
Special weather statement, Apr 12, 10:24 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 PM CDT SAT APR 12 2014

KSZ025-103-MOZ020-028-130415-
ATCHISON KS-BUCHANAN MO-LEAVENWORTH KS-PLATTE MO-
1024 PM CDT SAT APR 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...SOUTHERN
BUCHANAN...SOUTHEASTERN ATCHISON AND NORTHERN LEAVENWORTH COUNTIES
UNTIL 1115 PM CDT...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF NORTONVILLE...MOVING EAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ATCHISON...WESTON...PLATTE CITY...TRACY...DEARBORN...CAMDEN
  POINT...EDGERTON...POTTER...LOWEMONT...LEWIS AND CLARK VI...BEAN
  LAKE...IATAN...DE KALB...BEVERLY...FAUCETT...HOOVER AND RIDGELY.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 18 AND 36.

LAT...LON 3954 9531 3964 9464 3952 9460 3935 9460
      3937 9519 3941 9519 3942 9532
TIME...MOT...LOC 0324Z 265DEG 36KT 3945 9517

DUX
Special weather statement, Apr 12, 10:53 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT SAT APR 12 2014

MOZ013-020-021-028-130445-
BUCHANAN MO-CLINTON MO-DE KALB MO-PLATTE MO-
1053 PM CDT SAT APR 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...SOUTHWESTERN
DEKALB...CLINTON AND BUCHANAN COUNTIES UNTIL 1145 PM CDT...

AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DEARBORN...OR 11 MILES
NORTH OF WESTON...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GOWER...PLATTSBURG...LATHROP...DEARBORN...AGENCY...EDGERTON...
  CLARKSDALE...STEWARTSVILLE...OSBORN...FAUCETT...EASTON AND TURNEY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 39 AND 48.
  I-29 BETWEEN MILE MARKERS 27 AND 45.

LAT...LON 3969 9497 3971 9497 3987 9435 3961 9421
      3955 9421 3946 9494 3968 9499
TIME...MOT...LOC 0353Z 253DEG 36KT 3959 9483

DUX
Special weather statement, Apr 13, 2:18 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
218 AM CDT SUN APR 13 2014

MOZ037-130745-
JACKSON MO-
218 AM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 245
AM CDT...

AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE TAPAWINGO...OR NEAR RAYTOWN...MOVING
EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
BLUE SPRINGS AROUND 225 AM CDT.
GRAIN VALLEY AROUND 230 AM CDT.
OAK GROVE AROUND 230 AM CDT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 BETWEEN MILE MARKERS 11 AND 29.
  I-470 BETWEEN MILE MARKERS 12 AND 16.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3905 9444 3912 9411 3911 9410 3898 9411
      3896 9440
TIME...MOT...LOC 0717Z 257DEG 36KT 3901 9430

BOOKBINDER
Special weather statement, Apr 13, 2:29 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 AM CDT SUN APR 13 2014

MOZ038-130800-
LAFAYETTE MO-
229 AM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAFAYETTE COUNTY UNTIL
300 AM CDT...

AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAIN VALLEY...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
NAPOLEON AROUND 240 AM CDT.
WELLINGTON AROUND 245 AM CDT.
MAYVIEW AND LEXINGTON AROUND 255 AM CDT.
HIGGINSVILLE AROUND 300 AM CDT.

LAT...LON 3908 9351 3900 9410 3914 9409 3914 9405
      3916 9402 3916 9399 3915 9399 3914 9396
      3917 9394 3921 9373 3921 9370 3922 9369
      3924 9358
TIME...MOT...LOC 0729Z 260DEG 36KT 3905 9418

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:36 PM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway39 min
Apr 12, 9:15 PM CDTSpecial Weather StatementEAXNodaway45 min
Apr 12, 9:21 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway, Worth39 min
Apr 12, 9:51 PM CDTSpecial Weather StatementEAXPlatte39 min
Apr 12, 10:24 PM CDTSpecial Weather StatementEAXPlatte51 min
Apr 12, 10:53 PM CDTSpecial Weather StatementEAXBuchanan, Clinton52 min
Apr 13, 2:18 AM CDTSpecial Weather StatementEAXJackson27 min
Apr 13, 2:29 AM CDTSpecial Weather StatementEAXLafayette31 min
Apr 13, 3:25 AM CDTSevere Thunderstorm WarningEAXLafayette, Saline50 min
Apr 13, 4:06 AM CDTSpecial Weather StatementEAXHoward39 min
Apr 13, 4:26 AM CDTSevere Thunderstorm WarningEAXHoward34 min
Apr 13, 5:03 AM CDTSpecial Weather StatementEAXBoone12 min
Apr 13, 6:27 AM CDTSevere Thunderstorm WarningEAXChariton, Randolph33 min
Apr 13, 6:49 AM CDTSevere Thunderstorm WarningEAXRandolph26 min
Apr 13, 7:10 AM CDTSpecial Weather StatementEAXMacon50 min
Apr 13, 3:08 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
Apr 13, 3:42 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte48 min
Apr 13, 4:12 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb33 min
Apr 13, 4:19 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Apr 13, 4:23 PM CDTFreeze WarningEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more200 days
Apr 13, 4:33 PM CDTSevere Thunderstorm WarningEAXCass27 min
Apr 13, 4:57 PM CDTSpecial Weather StatementEAXLafayette33 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningEAXBates51 min
Apr 13, 5:28 PM CDTSpecial Weather StatementEAXLinn, Sullivan32 min
Apr 13, 5:40 PM CDTSevere Thunderstorm WarningEAXBates, Henry50 min
Apr 13, 6:03 PM CDTSpecial Weather StatementEAXAdair, Chariton, Macon42 min
Apr 13, 6:07 PM CDTSpecial Weather StatementEAXSaline23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.